Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 59, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 28, 2010, 3:50 PM MST for Pima County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2010, 3:50 PM MST (22:50 UTC)
- Expired
- Aug 28, 2010, 5:45 PM MST
- In force
- 115 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 98 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
708 WGUS55 KTWC 282250 FFWTWC AZC019-290045- /O.NEW.KTWC.FF.W.0059.100828T2250Z-100829T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 350 PM MST SAT AUG 28 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 545 PM MST * AT 342 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SERIES OF STRONG THUNDERSTORMS GENERATING HEAVY RAINFALL IN THE SILVER BELL AND AVRA VALLEY AREA...OR ABOUT 12 TO 20 MILES WEST OF MARANA. STORM MOVEMENT IS TO THE NORTHEAST AT 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES PORTIONS OF THE FOLLOWING STREAMS AND DRAINAGES... AGUIRRE WASH...ROBLES WASH...BLANCO WASH...COCIO WASH...HOUSE WASH...EL TIRO WASH AND MAMMOTH WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3250 11155 3247 11127 3229 11142 3233 11167 $$ MEYER
3 follow-up statements
303 WGUS75 KTWC 282321 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 421 PM MST SAT AUG 28 2010 AZC019-290045- /O.CON.KTWC.FF.W.0059.000000T0000Z-100829T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 421 PM MST SAT AUG 28 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR NORTH CENTRAL PIMA COUNTY... AT 412 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING NEAR SILVER BELL AND JUST WEST OF AVRA VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES PORTIONS OF THE FOLLOWING STREAMS AND DRAINAGES...AGUIRRE WASH...ROBLES WASH...BLANCO WASH...COCIO WASH...HOUSE WASH...EL TIRO WASH AND MAMMOTH WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3250 11155 3247 11127 3229 11142 3233 11167 $$ MEYER
449 WGUS75 KTWC 290009 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 509 PM MST SAT AUG 28 2010 AZC019-290045- /O.CON.KTWC.FF.W.0059.000000T0000Z-100829T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 509 PM MST SAT AUG 28 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR NORTH CENTRAL PIMA COUNTY... AT 500 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS GENERATING HEAVY RAINFALL IN THE SILVER BELL AND AVRA VALLEY AREA. RAINFALL ESTIMATES WERE OVER 2 TO 3 INCHES IN THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES PORTIONS OF THE FOLLOWING STREAMS AND DRAINAGES...AGUIRRE WASH...ROBLES WASH...BLANCO WASH...COCIO WASH...HOUSE WASH...EL TIRO WASH AND MAMMOTH WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3250 11155 3247 11127 3229 11142 3233 11167 $$ MEYER
565 WGUS75 KTWC 290042 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 542 PM MST SAT AUG 28 2010 AZC019-290051- /O.EXP.KTWC.FF.W.0059.000000T0000Z-100829T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 542 PM MST SAT AUG 28 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR NORTH CENTRAL PIMA COUNTY... AT 540 PM MST THUNDERSTORMS WERE DIMINISHING ACROSS THE SILVER BELL AND AVRA VALLEY AREAS. WIDESPREAD PONDING OF WATER AND HEAVY RUNOFF WILL CONTINUE INTO THE EVENING HOURS...SO AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 730 PM. LAT...LON 3250 11155 3247 11127 3229 11142 3233 11167 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:30 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 28, 2:30 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SAT AUG 28 2010 .SYNOPSIS...A RATHER STRONG TROUGH OF LOW PRESSURE WILL MOVE INTO THE WESTERN U.S. THROUGH SUNDAY. HOWEVER BY SUNDAY THIS SAME TROUGH WILL INDUCE A DRIER SOUTHWEST FLOW WHICH WILL TEMPORARILY SHUNT THE DEEPER MOISTURE SOUTH AND EAST OF THE REGION. AS THE TROUGH WEAKENS AND UPPER LEVEL HIGH OVER THE SOUTHERN PLAINS BUILDS BACK TO THE WEST. A MORE TYPICAL MONSOON PATTERN WILL RESUME FOR THE START OF THE NEW MONTH. && .DISCUSSION...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS FAR SOUTHEAST PINAL...EASTERN PIMA...SANTA CRUZ AND WESTERN COCHISE COUNTIES AS OF 225 PM. A FEW SPOTTERS UNDER SOME OF THESE STORMS HAVE REPORTED HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. AREAL COVERAGE OF STORMS WILL CONTINUE TO INCREASE OVER THE REST OF THE AFTERNOON HOURS. SINCE WE'VE HAD REPORTS OF SMALL HAIL ALREADY...I HAVE ADDED WORDING TO THE TEXT/GRID BASED FORECASTS. ACTIVITY SHOULD BE DIMINISHING AFTER SUNSET. UPPER TROF TO OUR WEST WILL STRENGTHEN SOUTHWEST FLOW ALOFT OVER THE AREA. STILL SUFFICIENT LOW LEVEL MOISTURE AROUND FOR CONTINUED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY EASTERN 2/3RDS OF THE FORECAST AREA. SOME STORMS MAY BE STRONG...ESPECIALLY FROM TUCSON EAST. ON MONDAY...TROF LIFTS THROUGH THE GREAT BASIN...THUS TURNING THE MIDLEVEL WINDS MORE OUT OF THE WEST...WHICH WILL DRIVE IN MORE DRIER AIR FROM THE WEST. HAVE LIMITED THUNDERSTORM COVERAGE TO AREAS FROM TUCSON EAST. WITH THE TROF OUT OF THE AREA ON TUESDAY...HIGH PRESSURE ALOFT STARTS TO BUILD IN FROM THE EAST. THIS WILL START TO TURN THE MID-LEVEL FLOW OUT OF THE SOUTH...THUS ADVECTING MOISTURE IN FROM THE SOUTH. THIS WILL CONTINUE FOR THE REMAINDER OF THE WORK WEEK. THUS HAVE CONTINUED TO SLOW UPTICK IN POPS EACH DAYS...BUT STILL RIGHT AROUND CLIMATOLOGY AS THE CALENDAR TURNS FROM AUGUST TO SEPTEMBER. && .AVIATION...ISOLATED TO SCATTERED TSRA/SHRA THIS AFTERNOON/EVENING MAINLY EAST OF A KOLS...TO KTUS...TO KSOW LINE. EXPECT SCT CLOUD DECKS AT 5-8K FT AGL AREAWIDE THIS AFTERNOON/EVENING...WITH AREAS OF SCT-BKN CLOUDS AT 3-5K FT AGL THROUGH 04Z MAINLY EAST OF A KOLS-KSAD LINE. RAINFALL MAY GENERATE MVFR CEILINGS/VISIBILITIES AT THE TAF SITES AT TIMES. NORMAL DIURNAL WIND TRENDS ARE EXPECTED. THERE WILL BE SOME STRONG GUSTY OUTFLOWS FROM AREA THUNDERSTORM DEVELOPMENT... WITH WIND GUSTS UP TO 45 KTS WITH THE STRONGER THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 28, 1:13 PM MST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 113 PM MST SAT AUG 28 2010 AZZ019-029-030-033>035-290700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 113 PM MST SAT AUG 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT DRIER AIR ALOFT HAS MOVED IN FROM THE WEST. HOWEVER AT THE SURFACE SUFFICIENT MOISTURE REMAINS. COMBINED WITH THE AFTERNOON HEATING SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING AND LASTING INTO THE EARLIER EVENING HOURS. LOCALLY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-290700- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 113 PM MST SAT AUG 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT DRIER AIR HAS MOVED IN ALOFT WHICH WILL LIMIT THE CHANCES OF THUNDERSTORM DEVELOPMENT. HOWEVER WITH SUFFICIENT MOISTURE REMAINING AT THE SURFACE...CAN'T RULE OUT THUNDERSTORM DEVELOPMENT. ACROSS EASTERN PORTIONS OF THE TOHONO OODHAM NATION...SOME OF THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 28, 2:00 PM MST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SAT AUG 28 2010 AZZ035-282145- COCHISE COUNTY AZ- 200 PM MST SAT AUG 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCHISE COUNTY UNTIL 245 PM MST... AT 153 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF HUACHUCA CITY...OR 8 MILES NORTH OF SIERRA VISTA...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...NICKSVILLE...FAIRBANK... CHARLESTON...HEREFORD...TOMBSTONE AND JUNCTION OF HIGHWAYS 80 AND 90. LAT...LON 3199 10991 3139 10993 3143 11025 3185 11036 TIME...MOT...LOC 2100Z 275DEG 5KT 3166 11023
Special weather statement, Aug 28, 3:07 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 307 PM MST SAT AUG 28 2010 AZZ029-282245- SOUTHEAST PINAL COUNTY AZ- 307 PM MST SAT AUG 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINAL COUNTY UNTIL 345 PM MST... AT 258 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN PICACHO PEAK AND RED ROCK ON INTERSTATE 10...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...ORACLE...ORACLE JUNCTION... SADDLEBROOKE...BIOSPHERE 2 AND CAMPO BONITO. LAT...LON 3286 11074 3254 11071 3252 11151 3285 11143 TIME...MOT...LOC 2206Z 256DEG 11KT 3261 11126
Local storm report, Aug 28, 3:26 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
326 PM MST SAT AUG 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 10 NE TUCSON 32.34N 110.82W
08/28/2010 PIMA AZ TRAINED SPOTTER
TREE KNOCKED DOWN NEAR CAMPBELL AND SKYLINE
&&
GLSpecial weather statement, Aug 28, 3:43 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
343 PM MST SAT AUG 28 2010
AZZ029-282330-
SOUTHEAST PINAL COUNTY AZ-
343 PM MST SAT AUG 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST PINAL COUNTY UNTIL 430
PM MST...
STRONG THUNDERSTORMS HAVE GENERATED GUSTY OUTFLOW WINDS WITH AREAS
OF BLOWING DUST. LOCALIZED VISIBILITIES BELOW 1 MILE ARE POSSIBLE.
AREAS AFFECTED INCLUDE...ELOY...WHITE HORSE PASS...PICACHO...
JACKRABBIT...FRIENDLY CORNERS AND CHUICHU.
BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT
MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS
OBSERVED BLOWING ACROSS A ROADWAY...PULL YOUR VEHICLE OFF THE
PAVEMENT AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE
EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF THE BRAKE PEDAL TO ENSURE
BRAKE LIGHTS ARE NOT ILLUMINATED
LAT...LON 3303 11118 3274 11130 3254 11169 3262 11197
3280 11185 3280 11178 3274 11177 3274 11167
3277 11161 3300 11131
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:45 PM MST | Special Weather Statement | TWC | Graham | 45 min |
| Aug 28, 2:00 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Aug 28, 2:11 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
| Aug 28, 2:13 PM MST | Flash Flood Warning | TWC | Pima | 62 min |
| Aug 28, 2:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Aug 28, 3:07 PM MST | Special Weather Statement | TWC | Pinal | 38 min |
| Aug 28, 3:10 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
| Aug 28, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 50 min |
| Aug 28, 3:43 PM MST | Special Weather Statement | TWC | Pinal | 47 min |
| Aug 28, 4:13 PM MST | Flash Flood Warning | TWC | Pima | 92 min |
| Aug 28, 4:36 PM MST | Special Weather Statement | TWC | 39 min | |
| Aug 28, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Aug 28, 4:57 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.